Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Third degree burns, skin grafting on legs, arms, wounds healing now, delayed periods. Normal for periods to be late post accident ?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9065 Questions
I was in a grease fire Aug 21 this year. 40% of my body was covered in 3rd degree burns. They grafted both arms and one leg. I was in the burn unit of the hospital for two weeks. They wanted to graft my entire back stating I only had a 50% chance of it healing. All of my wounds are now closed and I am on the road to recovery. My question is, my last menstrual cycle was the weekend before the accident. It is now been over two months and I have not yet had a menstrual cycle since the accident. Is this normal? Can burns/trauma cause changes in your cycle and if so when can I expect it to return and when should I start to be concerned?
Posted Tue, 17 Apr 2012 in Menstruation and Miscarriage
Answered by Dr. Praveen Tayal 4 hours later

Thanks for posting your query.

After a major accident and trauma like you had, it is normal not to have regular periods. The periods will resume on their own after your body has fully recovered and your mental stress has decreased and your hemoglobin levels come back to near normal levels.

Since you have IUD in your uterus, there is nothing to worry regarding getting pregnant. Still if the periods do not resume after your complete recovery you can get your hormone levels checked under your gynecologist's guidance to rule hypothalamic suppression as a result of such widespread burns.
I hope this answers your query effectively.

In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.

Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor